Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 30, NWS Boston/Norton, MA

June 27, 2009Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2009, 5:16 PM EDT for Middlesex County, Worcester County, Massachusetts; Hillsborough County, New Hampshire. It was in force for 44 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2009, 5:16 PM EDT (21:16 UTC)
Expired
Jun 27, 2009, 6:00 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA, Hillsborough County, NH

The radar

The Boston radar (KBOX), 119 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:20 PM EDTHAIL 0.75Townsend, MADIME SIZE HAIL.
Jun 27, 5:26 PM EDTHAIL 1Lunenburg, MAONE INCH DIAMETER HAIL.
Jun 27, 5:33 PM EDTHAIL 1Brookline, NHNICKEL TO QUARTER SIZE HAIL.
Jun 27, 5:33 PM EDTHAIL 1Lunenburg, MAQUARTER SIZE HAIL.
Jun 27, 5:42 PM EDTHAIL 0.88Townsend, MA
Jun 27, 6:01 PM EDTHAIL 0.75Townsend, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2009-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2009-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
670 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 272116
SVRBOX
MAC017-027-NHC011-272200-
/O.NEW.KBOX.SV.W.0030.090627T2116Z-090627T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
516 PM EDT SAT JUN 27 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  EASTERN HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE...
  THIS INCLUDES THE CITY OF MANCHESTER...

* UNTIL 600 PM EDT

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOWNSEND...OR 8 MILES NORTHEAST OF FITCHBURG...AND MOVING NORTH AT
  5 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE... PEPPERELL...BROOKLINE...
  MASON...WILTON...WEARE...NEW BOSTON...MONT VERNON...MILFORD...
  MERRIMACK...LYNDEBOROUGH...LITCHFIELD...HOLLIS...GOFFSTOWN...
  BEDFORD AND AMHERST

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE
A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4314 7165 4306 7163 4307 7151 4306 7150
      4304 7146 4303 7144 4300 7139 4296 7138
      4293 7140 4293 7144 4287 7143 4252 7163
      4261 7179 4314 7175 4315 7169
AL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
BARTLETT TO ELLACOYA STATE PARK...OR ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF CONWAY TO 7 MILES NORTHEAST OF LACONIA...MOVING
NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT
AREAS IN AND AROUND NORTH SANDWICH...ELLACOYA STATE PARK...
MOULTONBOROUGH...GILFORD...BARTLETT...MIRROR LAKE...MELVIN VILLAGE...
BRIDGEWATER...TAMWORTH AND TUFTONBORO THROUGH 615 PM EDT.

THESE STORMS MAY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER AND 
BRIEF HEAVY RAINFALL. IF THESE STORMS APPROACH YOUR AREA...TAKE 
SHELTER INDOORS.

$$

POHL
1 follow-up statement
000 
WWUS51 KBOX 272131
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT SAT JUN 27 2009

MAC017-027-NHC011-272200-
/O.CON.KBOX.SV.W.0030.000000T0000Z-090627T2200Z/
WORCESTER MA-MIDDLESEX MA-HILLSBOROUGH NH-
531 PM EDT SAT JUN 27 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN HILLSBOROUGH...NORTHWESTERN MIDDLESEX AND NORTHEASTERN
WORCESTER COUNTIES...

AT 527 PM EDT...TRAINED WEATHER SPOTTERS AN AREA OF SEVERE 
THUNDERSTORMS PRODUCING HAIL UP TO THE SIZE OF QUARTERS. REPORTS 
WERE RECEIVED FROM TOWNSEND AND LUNENBURG BETWEEN 520 AND 530 PM.  
THESE STORMS WERE LOCATED NEAR TOWNSEND AND NORTH THROUGH CENTRAL 
HILLSBOROUGH COUNTY...MOVING NORTH AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PEPPERELL...WILTON...WEARE...NEW BOSTON...MONT VERNON...MILFORD...
MERRIMACK...MASON...MANCHESTER...LYNDEBOROUGH...LITCHFIELD...
HOLLIS...GOFFSTOWN...BROOKLINE...BEDFORD AND AMHERST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4314 7165 4306 7163 4307 7151 4306 7150
      4304 7146 4303 7144 4300 7139 4296 7138
      4293 7140 4293 7144 4287 7143 4252 7163
      4261 7179 4314 7175 4315 7169
TIME...MOT...LOC 2129Z 194DEG 6KT 4268 7168

$$

RLG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:37 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 27, 3:37 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT SAT JUN 27 2009

.SYNOPSIS...
LOW PRESSURE WILL REMAIN NEARLY STATIONARY OVER NEW ENGLAND THIS
WEEKEND AND LIKELY BRING MORE ROUNDS OF SHOWERS AND THUNDERSTORMS
TODAY AND SUNDAY. CLOUDS AND PERIODS OF SHOWERY WEATHER ARE EXPECTED
FOR MUCH OF NEXT WEEK WITH BELOW NORMAL TEMPERATURES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DENSE FOG BANK OVER THE CT VALLEY DISSIPATED EARLIER THIS MORNING...
ALLOWING FOR SURFACE HEATING. STARTING TO SEE CONVECTION FIRE ACROSS
SW CHESHIRE AND FRANKLIN COUNTIES WHICH WE ARE MONITORING. HAVE
ACTIVATED SKYWARN AS WELL.

NOTING THE UPPER LOW SPINNING S OUT OF W CENTRAL VT LATE THIS
MORNING WITH MORE ORGANIZED CONVECTION FIRING ACROSS THE CENTRAL AND
NORTHERN HUDSON VALLEY. THIS SHOULD ALSO ROTATE INTO WESTERN AREAS
THIS AFTERNOON.

WHILE THIS IS OCCURRING...SEA BREEZE HAS KICKED IN ALONG THE COAST.
NOTED A FOG BANK WORKING DOWN THE COAST...AND HAS MOVED INTO CAPE
ANN AND AS FAR S AS BOSTON AT 11 AM. IF TSTMS START TO DEVELOP INTO
EASTERN MA JUST AWAY FROM THE COAST...THE SEA BREEZE FRONT MAY
BECOME A FOCUS AS WELL. WILL CONTINUE TO MONITOR.

HAVE UPDATED THE ZONES AND GRIDS TO REFLECT CHANGES ON THE E COASTAL
ZONES TO ABOUT SCITUATE AND COHASSET TO ADD IN PATCHY FOG FOR THE
AFTERNOON. ALSO UPDATED TO BRING OTHER CONDITIONS CURRENT. REST OF
FORECAST...MAINLY THE TIMING OF THE PRECIP...LOOKED PRETTY GOOD SO
KEPT THIS GOING.

PREVIOUS DISCUSSION...
LEANED HEAVILY UPON THE NAM SOLUTION THIS MORNING...AS IT HAD GOOD
SUPPORT FROM THE 26/21Z SREF MEAN AND 00Z RGEM. 00Z GFS IS
SIMILAR...BUT DEVELOPS A FEEDBACK PROBLEM THIS EVENING SO IT IS
DIFFICULT TO TRUST THE DETAILS IN IT.

EXPECTING A WEAK SURFACE LOW PRESSURE TO LINGER ACROSS SOUTHERN NEW
ENGLAND TODAY. OUR REGION IS STILL IN RANGE OF A BROAD MID LEVEL COLD
POOL ALONG THE NY/VT/QUEBEC PROVINCE BORDER. THIS SHOULD RESULT IN
MID LEVEL INSTABILITY...AND SCATTERED SHOWERS AND THUNDERSTORMS BY
AFTERNOON. RELATIVELY COLD MID LEVEL TEMPERATURES /-15C AT 500MB/
COMBINED WITH SOME SURFACE HEATING AND DEWPOINTS IN THE 60S SHOULD
RESULT IN AROUND 500 JOULES OF SFC BASED CAPE TODAY. THIS MAY ALLOW
FOR ISOLATED SMALL HAIL REPORTS AND PERHAPS SOME LOCALLY GUSTY WINDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
MUCH OF THE SAME THIS EVENING...WITH SCATTERED SHOWERS AND
THUNDERSTORMS GRADUALLY DISSIPATING WITH THE LOSS OF DAYTIME HEATING.
STILL HAVE TO CONTEND WITH THE AFOREMENTIONED SURFACE TROUGH...SO
CANNOT RULE OUT A SHOWER AFTER MIDNIGHT ACROSS EASTERN MA AND RI.
NORTHEAST WINDS SHOULD ALSO BE IN PLACE...LEADING TO MORE LOW CLOUDS
AND FOG...AN PERHAPS SOME DRIZZLE.

SUNDAY LOOKS TO BE A REPEAT OF TODAY...BUT COOLER ALONG THE EAST
COAST AND EVEN LESS POTENTIAL FOR THUNDERSTORMS TO DEVELOP.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AN UPPER LEVEL LOW WILL DOMINATE THE WEATHER THROUGH MUCH OF THE
WEEK.  THERE ARE SOME DIFFERENCES IN THE GFS AND THE ECMWF OUT
BEYOND WEDNESDAY.  THE GFS IS A BIT MORE PROGRESSIVE MOVING THE
UPPER LEVEL LOW OUT FASTER THAN THE ECMWF AND HIGH PRESSURE MOVING
IN BY THE WEEKEND.  HOWEVER...IT IS THE OUTLIER.  OVERALL...WILL
HAVE DIURNAL CLOUDS FORMING EACH AFTERNOON WITH MOSTLY SUNNY SKIES
EACH MORNING. TEMPERATURES WILL BE CONSISTENT THROUGH THE WEEK
WITHIN A COUPLE OF DEGREES.  HIGHS WILL RUN 5 TO 10 DEGREES BELOW
NORMAL...BUT AT LEAST THE SUN WILL BE OUT FOR PART OF THE DAY.
MOSTLY SUNNY SKIES IN THE MORNING WILL PROVIDE ENOUGH INSTABILITY
FOR A CHANCE OF SHOWERS EACH AFTERNOON.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THROUGH THIS AFTERNOON...HAVE INCLUDED LIFR CIGS/MVFR-IFR VSBYS INTO
THE KBOS TAF DUE TO FOG BANK THAT MOVED IN WITH THE SEA BREEZE.
EXPECT THIS TO CONTINUE THIS AFTERNOON. OTHERWISE...STILL EXPECT
AREAS OF SHOWERS WITH SCT TSTMS AT MOST TERMINAL LOCATIONS...WITH
SMALL HAIL AND GUSTY WINDS POSSIBLE. WITH THE SEA BREEZE NEAR
KBOS...THIS MAY PRECLUDE TSTM DEVELOPMENT BUT COULD SEE SOMETHING
WITHIN AN 8-10 MILE RADIUS MAINLY W OF THE AIRPORT...DEPENDING UPON
WHERE THE SEA BREEZE FRONT SETS UP.

TONIGHT...EXPECTING IFR CONDITIONS TO DEVELOP ACROSS THE COASTAL
PLAIN FROM EAST TO WEST WITH EITHER EAST OR NORTHEAST WINDS. VFR
WITH PERIODS OF MVFR FARTHER INLAND. COULD SEE BRIEF IFR AT
KORH...BUT CONFIDENCE IS NOT HIGH.

SUNDAY...LOW CLOUDS SHOULD BE TOUGH TO DISSIPATE SUNDAY MORNING
ACROSS EASTERN MA. LIKELY TO SEE MVFR/VFR BY AFTERNOON...WITH THE
MOST FAVORABLE CONDITIONS FROM THE LOWER CT RIVER VALLEY WEST.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

UPPER LEVEL LOW PRESSURE WILL KEEP THE CHANCES OF SHOWERS AROUND
EVERY DAY. MAINLY LOOKING AT MVFR/VFR CONDITIONS...BUT A FEW
PERIODS OF IFR CONDITIONS POSSIBLE...ESPECIALLY IN HEAVIER
SHOWERS/TSTMS ALONG WITH SOME FOG ESPECIALLY AT THE COAST.

&&

.MARINE...
THIS AFTERNOON...WILL CONTINUE TO SEE LIGHT WINDS AT 10 KT OR
LESS THROUGH THE AFTERNOON WITH SEAS 4 FT OR LESS. IN ANY
THUNDERSTORMS...WINDS AND SEAS WILL BE HIGHER.

TONIGHT AND SUNDAY...RELATIVELY LIGHT WINDS AND SEAS EXPECTED ACROSS
THE WATERS TONIGHT AND SUNDAY. WINDS SHOULD REMAIN LESS THAN 20 KT
AND SEAS LESS THAN 5 FT. THE ONLY EXCEPTION BEING IN THE VICINITY OF
SCATTERED THUNDERSTORMS LATER TODAY INTO THIS EVENING.

OUTLOOK /SUNDAY NIGHT THROUGH WEDNESDAY/...

MAINLY SUB-SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THROUGH THE
FORECAST PERIOD. THERE MAY BE A FEW PERIODS OF 5 FOOTERS ON THE OUTER
WATERS FROM TIME TO TIME. PERIODS OF SHOWERS AND FOG MAY LIMIT VSBYS
FROM TIME TO TIME.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...RLG
NEAR TERM...EKSTER/EVT
SHORT TERM...BELK
LONG TERM...RLG
AVIATION...EVT/RLG
MARINE...EVT/RLG
Hazardous weather outlook, Jun 27, 5:09 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT SAT JUN 27 2009

CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-282115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
509 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME
STORMS WILL PRODUCE TORRENTIAL DOWNPOURS THAT WILL CAUSE
LOCALIZED FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL.
THESE STORMS SHOULD END BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES THROUGH THIS
EVENING.

MAZ022>024-282115-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
509 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS CAPE COD AND THE ISLANDS
TONIGHT OFF THE OCEAN. SOME STORMS MAY PRODUCE HEAVY DOWNPOURS WHICH
MAY PRODUCE LOCALIZED FLOODING AS WELL AS SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-282115-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
509 PM EDT SAT JUN 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE SOUTHERN COASTAL WATERS
MAINLY NEAR CAPE COD AND THE ISLANDS THROUGH TONIGHT. SOME STORMS MAY
PRODUCE HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 3:22 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
322 PM EDT SAT JUN 27 2009

RIZ003-004-006-271945-
EASTERN KENT RI-WASHINGTON RI-WESTERN KENT RI-
322 PM EDT SAT JUN 27 2009

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES WEST OF EAST GREENWICH...OR ABOUT 7 MILES
SOUTHWEST OF WARWICK...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... EAST GREENWICH AND WEST WARWICK

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Jun 27, 3:37 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
337 PM EDT SAT JUN 27 2009

MAZ005-013-015-017-272000-
CENTRAL MIDDLESEX COUNTY MA-NORTHERN BRISTOL MA-SUFFOLK MA-WESTERN
NORFOLK MA-
337 PM EDT SAT JUN 27 2009

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER WALPOLE...OR ABOUT 7 MILES EAST OF
FRANKLIN...MOVING NORTH AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... NORFOLK...WRENTHAM...
  PLAINVILLE...MANSFIELD AND FOXBOROUGH

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Jun 27, 4:02 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT SAT JUN 27 2009

RIZ001>004-272045-
EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-WESTERN KENT RI-
402 PM EDT SAT JUN 27 2009

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES NORTHEAST OF COVENTRY...OR ABOUT 8 MILES
WEST OF WARWICK...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... SCITUATE...CRANSTON...JOHNSTON
  AND SMITHFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

FRANK
Special weather statement, Jun 27, 4:18 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT SAT JUN 27 2009

MAZ002-003-008-010-272115-
EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-WESTERN FRANKLIN MA-WESTERN
HAMPSHIRE MA-
418 PM EDT SAT JUN 27 2009

AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL 2 MILES
NORTHWEST OF WILLIAMSBURG...OR ABOUT 8 MILES NORTHWEST OF
NORTHAMPTON...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... WHATELY...SUNDERLAND...
  ASHFIELD...CONWAY...BUCKLAND...DEERFIELD...MONTAGUE...SHELBURNE AND
  GREENFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.  DO NOT DRIVE THROUGH FLOODED AREAS.

RLG
Special weather statement, Jun 27, 4:44 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT SAT JUN 27 2009

NHZ011-012-015-272145-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH
NH-
444 PM EDT SAT JUN 27 2009

AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE SMALL
HAIL ACROSS HILLSBOROUGH COUNTY AND PORTIONS OF EASTERN CHESHIRE
COUNTY...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... LYNDEBOROUGH...MONT VERNON...
  GREENFIELD...HANCOCK...BEDFORD...NEW BOSTON...FRANCESTOWN...
  BENNINGTON...MANCHESTER...WINDSOR...WEARE...HILLSBOROUGH...
  GOFFSTOWN...DEERING AND ANTRIM

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

RLG
Special weather statement, Jun 27, 5:02 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
502 PM EDT SAT JUN 27 2009

MAZ013-015>019-272130-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SUFFOLK
MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
502 PM EDT SAT JUN 27 2009

AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER RANDOLPH...OR ABOUT 5 MILES SOUTHWEST OF
WEYMOUTH...MOVING NORTH AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... BRAINTREE...WEYMOUTH AND MILTON

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES.  TORRENTIAL
RAINFALL ACROSS THE REGION WHICH MAY RESULT IN SIGNIFICANT FLOODING
ACROSS PORTIONS OF THE REGION.  SEE OUR FLASH FLOOD WARNING FOR MORE
INFORMATION.

FRANK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 5:41 AM EDTDense Fog AdvisoryBOXFranklin, Hampden, Hampshire2 hr
Jun 27, 3:45 PM EDTAreal Flood AdvisoryBOXNorfolk3 hr
Jun 27, 3:51 PM EDTSevere Thunderstorm WarningBOXNorfolk39 min
Jun 27, 4:13 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth3 hr
Jun 27, 4:16 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth44 min
Jun 27, 4:24 PM EDTFlash Flood WarningBOXBristol, Norfolk2 hr
Jun 27, 4:40 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire100 min
Jun 27, 5:11 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester3 hr
Jun 27, 5:36 PM EDTSpecial Marine WarningBOX54 min
Jun 27, 5:40 PM EDTSpecial Marine WarningBOX65 min
Jun 27, 5:47 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester2 hr
Jun 27, 5:53 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester52 min
Jun 27, 6:02 PM EDTSevere Thunderstorm WarningBOXWorcester43 min
Jun 27, 6:06 PM EDTFlash Flood WarningBOXMiddlesex, Worcester114 min
Jun 27, 6:17 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester3 hr
Jun 27, 6:20 PM EDTSevere Thunderstorm WarningBOXWorcester55 min
Jun 27, 6:24 PM EDTSpecial Marine WarningBOX66 min
Jun 27, 6:36 PM EDTSpecial Marine WarningBOX54 min
Jun 27, 6:40 PM EDTSpecial Marine WarningBOX65 min
Jun 27, 6:41 PM EDTFlash Flood WarningBOXWorcester2 hr
Jun 27, 6:45 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk3 hr
Jun 27, 7:38 PM EDTAreal Flood AdvisoryBOXHampden, Worcester3 hr
Jun 27, 7:44 PM EDTSpecial Marine WarningBOX61 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Severe Thunderstorm Warnings in New Hampshire, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.